RSS
TwitterFacebook

Benicar Lawsuits

columns-220

Contact A Lawyer

Have A Potential Case Reviewed By An Attorney

  • This field is for validation purposes and should be left unchanged.

The hypertension drug Benicar has been linked to cases of sprue-like enteropathy, which causes chronic diarrhea, weight gain and other serious gastrointestinal problems.

BENICAR LAWSUIT STATUS: As a result of the drug maker’s failure to properly warn about risks associated with the medication, Benicar lawsuits are being pursued by lawyers on behalf of former users who have suffered:

  • Chronic Diarrhea Resulting in Hospitalization
  • Sprue-Like Enteropathy
  • Celiac Disease Misdiagnosis
  • Chronic Malnourishment, Dehydration and Stomach Problems

>>SUBMIT INFORMATION ABOUT A BENICAR INJURY<<

MANUFACTURERS: Daiichi Sankyo, Inc. and Forest Laboratories

OVERVIEW: Benicar (olmesartan medoxomil) is a hypertension drug that belongs to a class of medications known as angiotensin II receptor blockers (ARBs). A family of drugs containing the same pharmaceutical ingredient have been developed by Daiich Sankyo, including Benicar HCT, Azor, and Tribenzor.

An estimated 1.9 million people received prescriptions for Benicar or a related drug in 2012, and about 10.6 million prescriptions for Benicar products were dispensed altogether that year. It is the third highest selling ARB blood pressure medication on the market.

Recent studies have suggested that there is a link between side effects of Benicar and chronic diarrhea, which may have gone undiagnosed in patients for years. In many cases, these stomach problems were misdiagnosed as Celiac disease, which may actually be related to Benicar enteropathy.

BENICAR DIARRHEA SIDE EFFECTS: In July 2013, the FDA issued a drug safety warning indicating that Benicar may cause sprue-like enteropathy, resulting in symptoms like chronic diarrhea, weight loss and other gastrointestinal problems.

The drug regulatory agency indicated that at least 23 cases of diarrhea from Benicar were identified among adverse event reports submitted by users of the drug, where symptoms improved after use of the medication was discontinued. In 10 of the cases, symptoms returned against when the medication was resumed. This led the FDA to indicate that there is “clear evidence” of an association between Benicar and enteropathy.

In August 2012, a report was published by the Mayo Clinic highlighting a number of cases involving symptoms consistent with Celiac disease after taking Benicar. At least 22 cases of long-lasting diarrhea were identified among patients treated at clinics in 17 different states, where signs of improvement were seen after Benicar was stopped. Among the reports reviewed:

  • 100% experienced chronic diarrhea lasting 3 to 53 months
  • 100% experienced weight loss between 5 and 110 pounds
  • 68% experienced nausea and vomiting
  • 50% experienced abdominal pain
  • 41% experienced bloating
  • 68% experienced fatigue

BENICAR SPRUE-LIKE ENTEROPATHY LAWSUITS: Benicar lawyers are reviewing potential lawsuits for individuals throughout the United States as a result of Daiichi Sankyo and Forest Laboratories’ failure to provide adequate warnings fur users or the medical community. To review a potential claim for yourself, a friend or family member, request a free consultation and claim evaluation.

Tags: , , ,

6 comments

  1. Zanatta Reply

    I was taking Benicar for years, and suffered almost two years with chronic diarrhea, stomach pains, and bloating. My normal life was totally disrupted. I was hospitalized once for dehydration. I have not been taking Benicar for at least two months now and conditions have improved.

  2. Philip Reply

    I have been taking Benicar 40 Mg. for almost 8 years. Recently have found myself going to a gastrologist for severe stomach pain, diarrhea, constipation, passing blood and in general upset stomach with no appetite. How would I know if there is a connection?

  3. Elizabeth Reply

    Has anyone noticed severe muscle and joint pain while they were on Benicar? For two and one half years I was treated for arthritis with so many drugs I could hardly function and it just kept getting worse. I could hardly walk anymore and I lost muscle tone in my legs. I finally began to suspect this wasn’t arthritis after all and went off the Benicar. I began to feel better and I was able to walk. I went back on just to see if the pain would return and it did. I am now off the drug and am slowly getting better. I also lost weight and am now at 96 lbs. scary stuff. The drug manufacturer listed joint pain as “less severe.” Who would think? The doctors never suspected it. I would be real careful on this drug, yes it lowered my blood pressure but it ruined two and a half years of my life. I never had theses problems on my old BP meds. Why my the cardiologist changed it I will never know. Now I’m afraid to take anything.

  4. Della Reply

    I was on Benicar HTC for over 9 years. After a few months, I started having severe stomach pains and many urges a day to go #2 and could not control myself to get to the bathroom on time feeling nauseated and throwing up as well. It got to the point that I did not want to leave my home in fear that I would have to severely go or throw up in public. I spoke to my Doctor’s nurse about all these symptoms and also my Doctor who put me on this med and both said that it was just symptoms that I would have to deal with until they go away, if they ever do go away. I was told that Benicar HTC was the only Blood Pressure medication that would control my blood pressure and I had to stay on it. I did not seek a second opinion because I trusted my Doctor to be telling me the right thing and I continued taking Benicar HTC because I had to. After a few years went by and I developed vertigo and went to a specialist in this field and was told that it could all resolve after the treatment or I could have minor episodes of this vertigo indefinitely. It is still present. As time went on, I started developing new health issues and began to be concerned that it was Benicar that was causing more health issues, heart attacks, being barely able to walk because my arms and legs have almost stopped working, headaches, back problems, my whole left side is numb and painful head to toe, I have a very dry cough and I am clinically vitamin deficient in several vitamins that I need injections to heal my body to become better. I knew Benicar HTC was doing me damage, and so did my Doctor, but I had to take it or end up having a heart attack. I tried to get my now Doctor to change me off Benicar HTC and just this year, he agreed to on a trial basis and now the Losartan that I am on has a lawsuit going on with this as well. I can’t win for losing!!! Eventually, I will just quit taking anything for my blood pressure as the risks are much higher to take Blood Pressure meds than not to. Everyone on Benicar needs to drop this drug and try to get something else or try to remedy your blood pressure yourself.

  5. evon Reply

    Reading the complaints of others about this medicine is very scary.I had a heart attack at 49 yrs.old while on benicar.The doctor put me on losartine and topral after this happend to me .I was on benicar for years and had severe episodes of diareah and nausea the pain was like i was gonna die and sweat so bad during these episodes .I would be dripping wet from sweating and pain.Never new it could be my medication.

  6. JANICE Reply

    MY HUSBAND HAS BEEN SUFFERIING FOR YEARS WITH MUSCLE PAIN LOSS OF APPETITE SO FATIGUE JUST CAN SLEEP FOR DAYS NAUSEA VOMITING ABDOMINAL PAIN HAVE HAD SURGERY AND STILL SAME PAIN EXIST HAS COUGH LIKE HE HAS A COLD ALL YEAR LONG

  • Share Your Comments

  • Have Your Comments Reviewed by a Lawyer

    Provide additional contact information if you want an attorney to review your comments and contact you about a potential case. This information will not be published.
  • NOTE: Providing information for review by an attorney does not form an attorney-client relationship.

  • This field is for validation purposes and should be left unchanged.